Aa
A
A
Close
Avatar universal
Geodon withdrawal or anxiety returning
I've been on Geodon for 18 months and Remeron for 6 months.  They stabalized my anxiety, but have bad motivation and gave me a flat personality.  I successfully weaned off Remeron without any problems.  I started to taper Geodon from 60mg to 40mg and got really bad anxiety.  Is this my anxiety returning or is this withdrawal?  I've had the anxiety for about 5 days now.  At what point to decide to go back on my original dose of Geodon or should I stick it out in the hopes that the anxiety passes?
Cancel
8 Answers
Page 1 of 1
1291268 tn?1274814522
Is your doctor ok with you ceasing your medication?
Sometimes we have to accept some side effects with medication in exchange for the overall benefit we recieve from them.
Let your doctor quide you through any discontinuation of medicines that you take.
Stopping them on your own IS A BAD IDEA!
Good luck.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I am tapering off Geodon right now with my doctor's instructions.  I am having SEVERE anxiety and just feel awful.  I am convinced that it's withdrawals.

How did your situation resolve?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
675718 tn?1449992146
i take geodon for schizophrenia i never heard of it being for anxiety it is true that you need the doctor's word when you taper off these pills. geodon gave me tardive dyskinesia so i only take 60 mg x 2 a day :)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I took it for bipolar disorder - not anxiety.  My withdrawals are causing me to have extreme anxiety (which I had during the time I took and it got much worse the longer I took it).  My pdoc told me that I was having bad side effects from the Geodon.  I was close to psychotic before he decided to take me off of it.

He instructed me to taper off of the medication.  This is to reduce the withdrawal from it.  If you are thinking about stopping taking it, you should talk to your doctor.  I took 20mg x 2 a day.  

What has been your experience with Geodon?  I wish I had never started taking it.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I am currently on 20 mlgs.I was on a higher dose a year ago but have been on 20mlgs for 10 months now.I tried going off many times but a day in I ended up vomiting at least three times a day and felt incredibly ill. My dr gave me a prescription to taper off the 20mlgs.It is called compounding.Geodons smallest does is 20mlgs.Compounding is when they take the pill form and make it liquid.I start taking 15 mlgs on friday.Then down 5mlgs every week following.I will let you know how it goes.I am not on any other meds.I have found it difficult to fall asleep since lowering my dosage to 20 mlgs but take ambien about two to three times a month to catch up on sleep.I sleep fine on the weekends.I have to wake up at 6 every day so getting to bed late is not good.Good luck..I will keep you posted!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
smallest dose not does: )
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I should add that on 60 mlgs I was grinding my teeth and clenching my jaw...no side affects on the 20 mlgs.I began taking it after my first and only manic episode three years ago.The episode lasted for 6 months.I was put into cedars mental floor and was released 21 days later.It took about two years for me to taper off opf the medications prescribed to me by a prescription happy dr.I found a new dr that is supervising my medicine tapering.Once off the 20 mlgs I will not be going back on meds.I will keep seeing my Dr so that he can monitor my behavior.I am going back to college full time and going to work part time.I was unable to function when I was heavily medicated. Although diagnosed as bipolar I do not suffer from mood swings.I have been told that with supervision that I can go off of my meds.I lead a very holistic life and do not like how the meds make me feel.Having been on only 20 mlgs of geodon for almost a year now it is unlikely that I will go into mania again so long as I eat properly,exercise and get plenty of sleep.I had not been getting enough sleep when I first went into mania as well was on a strict raw food diet taking in minimal fat.I had dropped down to less than 100 pounds and was exercising on top of it.After going into mania I began exercising even more and sleeping even less.Now I limit what I do.I am also at 121 pounds standing at 5"4.This is fine by me: ) Never do anything without your DRs supervision.Its ok to change Drs if you feel that you arent being heard.My new Dr is amazing as well informed.My old Dr was simply pushing the latest pills on me at extremely heavy doses.I have a low tolerance for anything foreign in my system.I suffered every side affect for every medication that I was on.I appeared crazier on meds than I do off of them: ) If you have mood swings..please stay on your meds and force yourself to exercise and eat healthy.Good luck!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
That sounds great! My son has tried many different meds and suffered lots of side effects. I wish he could find a dose that worked for him and supplement with holistic treatments.  It's hard to find a doctor in our area that knows anything about any of that.  His primary care doctor is recommending a gluten free diet.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
Avatar universal
Blank
Arlington, VA
Avatar universal
Blank
MI
675718 tn?1449992146
Blank
El Paso, TX
Avatar universal
Blank
973741 tn?1342346373
Blank
1530171 tn?1448133193
Blank
London, ON
Anxiety Community Resources